Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 2, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 19, 2014, 3:38 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jun 19, 2014, 4:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 3:38 AM CDT (08:38 UTC)
- In effect from
- Jun 19, 2014, 4:00 AM CDT
- Expired
- Jun 19, 2014, 8:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WHUS43 KDLH 190838 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 338 AM CDT THU JUN 19 2014 MNZ037-WIZ001-200100- /O.NEW.KDLH.BH.S.0002.140619T0900Z-140620T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 338 AM CDT THU JUN 19 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ MELDE
1 follow-up statement
160 WHUS43 KDLH 192046 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 346 PM CDT THU JUN 19 2014 MNZ037-WIZ001-200100- /O.CON.KDLH.BH.S.0002.000000T0000Z-140620T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 346 PM CDT THU JUN 19 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ G2
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 3:35 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 19, 3:35 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 335 AM CDT THU JUN 19 2014 .SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON) ISSUED AT 332 AM CDT THU JUN 19 2014 MAIN CONCERNS IN THE SHORT TERM REMAIN FOCUSED AROUND THE INCOMING SHOWERS AND THUNDERSTORMS...CURRENTLY MOVING THROUGH N-CENTRAL MN AND EXPECTED TO LIFT TO THE N/NE THROUGH THE DAY AND INTO TONIGHT. THE MAIN IMPACTS FROM THIS SYSTEM WILL BE THE THREAT FOR MORE HEAVY RAINFALL ON ALREADY SATURATED SOILS AND DRAINAGE INTO HIGH RIVERS AND LAKES. THE HEAVIEST RAINFALL IS EXPECTED TO FALL ACROSS N-CNTRL AND E-CNTRL MN...WITH 1-1.5 INCH AMTS POSSIBLE. LESSER AMTS WILL BE SEEN ACROSS THE REST OF THE NORTHLAND...WITH ONE HALF TO THREE QUARTERS OF AN INCH POSSIBLE. AREAS OF NORTHERN MN CURRENTLY EXPERIENCING FLOODING ALONG THE INTERNATIONAL BORDER ARE EXPECTED TO SEE AN ADDITIONAL 3/4 TO 1 INCH OF RAIN TODAY THROUGH FRI AFTERNOON. UPPER RIDGE ACROSS THE REGION ON WED IS SLIDING TO THE EAST AS A NEGATIVELY TILTED TROUGH SWINGS IN FROM THE SW. AT THE SFC AN ELONGATED TROUGH OF LOW PRESSURE SITUATED OVER THE ERN DAKOTAS WILL CONTINUE TO BATTLE A STRONG SFC HIGH OVER HUDSON BAY AND GRADUALLY LIFT TO THE N/NE THROUGH THE DAY. THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...COMBINED WITH A STAGNANT FLOW ALOFT WILL CONTRIBUTE TO THE POTENTIAL FOR SLOW MOVING HEAVY PRECIP THUNDERSTORMS. THE CHALLENGE WILL BE THE BATTLE BETWEEN THE COOL DRY AIR MASS FROM THE CANADIAN HIGH AND THE WARM MOIST AIR FROM THE SOUTH. WHICH ONE WILL WIN OUT AND AT WHAT POINT DOES THE AXIS OF STRONG MOISTURE ADVECTION MAKE A STRONG PUSH EWD ACROSS THE CWA. CURRENT MODEL GUIDANCE INDICATES THAT THE 18-00Z TIME FRAME THIS AFTERNOON IS MOST FAVORABLE FOR CONVECTIVE RE-DEVELOPMENT OVER N-CNTRL MN...WITH SIGNIFICANT MOVEMENT TO THE NE DURING THE 00-06Z TIME FRAME THIS EVENING. INSTABILITY AND DEEP LAYER SHEAR WILL BE LIMITED TODAY AND TONIGHT...WHICH WILL INHIBIT THE LEVEL OF CONVECTIVE ACTIVITY AND KEEP THE FOCUS ON THE THREAT FOR HEAVY RAIN. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. RAIN SHOWERS AND STORMS WILL GRADUALLY TAPER OFF FROM SW TO NE DURING THE DAY FRIDAY...BUT LINGER ACROSS THE ARROWHEAD AND NRN WI THROUGH MOST OF THE DAY. THE SFC LOW WRAPPING UP IN SRN SASKATCHEWAN AND SRN MANITOBA WILL EVENTUALLY MAKE MOVEMENT EWD AND BRING IN ADDITIONAL CHANCES FOR SHOWERS/STORMS FROM THE NW FRI AFTERNOON. THE OTHER CONCERN TODAY AND TOMORROW WILL BE THE PERSISTENT E/NE WINDS OFF LAKE SUPERIOR...KEEPING CONDITIONS MUCH COOLER AROUND THE LAKE. LOW PRESSURE DEEPENING TO THE WEST WILL COMBINE WITH A STRONG HUDSON BAY HIGH TO PRODUCE SIGNIFICANT PRES FALLS OVER NE MN AND ACT TO INCREASE WINDS OFF THE LAKE ONCE AGAIN TODAY. EXPECT SUSTAINED E WINDS AROUND 15 MPH AND GUSTS 20-30 MPH. AREAS INLAND WILL LIKELY SEE TEMPS UP AROUND 70-75...WHILE LOCATIONS CLOSER TO THE LAKE WILL SEE TEMPS ONLY INTO THE UPPER 50S TO AROUND 60. ON FRIDAY...MORE SUN IS POSSIBLE WHICH WILL ALLOW INLAND TEMPS TO RISE INTO THE 80S. THE LAKE WINDS ARE NOT EXPECTED TO BE AS STRONG...SO JUST INLAND FROM THE LAKE COULD WARM INTO THE MID TO UPPER 60S BUT NEARSHORE LOCATIONS WILL REMAIN IN THE UPPER 50S AND LOWER 60S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 332 AM CDT THU JUN 19 2014 AN UPPER LOW WILL CONTINUE TO MOVE NORTH THROUGH MB/SK EARLY IN THE PERIOD...LEAVING THE NORTHLAND IN A QUASI ZONAL FLOW INTO EARLY NEXT WEEK. THE UPPER FLOW WILL THEN AMPLIFY BY MONDAY WITH AN UPPER TROUGH DEVELOPING OVER THE REGION. SIGNIFICANT DIFFERENCES DEVELOP BETWEEN THE GFS/ECMWF BY MONDAY/TUESDAY IN HOW THEY HANDLE THE UPPER TROUGH. THE ECMWF DEVELOPS A LARGE UPPER TROUGH OVER A GOOD PORTION OF THE NORTHERN CONUS/ADJACENT CANADIAN PROVINCES...AND THE GFS IS SHARPER WITH THE TROUGH AND MUCH MORE PROGRESSIVE. BOTH OF THESE MODELS HAVE MADE SIGNIFICANT CHANGES OVER THEIR PREVIOUS RUNS...AND CONFIDENCE IN ANY ONE SOLUTION IS LOWER THAN AVERAGE. THERE WILL BE CHANCES FOR MORE SHOWERS/STORMS OVER THE WEEKEND WITH SEVERAL SHORTWAVES MOVING THROUGH THE ZONAL FLOW AND MOISTURE REMAINING OVER THE REGION. WIDESPREAD SIGNIFICANT RAIN DOES NOT LOOK LIKELY OVER THE WEEKEND. THE CHANCE FOR SHOWERS/STORMS WILL CONTINUE MONDAY/MONDAY NIGHT AS A STRONGER WAVE ALOFT MOVES THROUGH THE NORTHLAND. AS MENTIONED...CONFIDENCE REALLY STARTS TO DIMINISH IN THE TUESDAY/WEDNESDAY TIME DUE TO MODEL UNCERTAINTY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1235 AM CDT THU JUN 19 2014 PRECIPITATION..INCLUDING CONVECTION...WILL BE TOUGH TO TIME THIS PERIOD AS THE DOMINANT SFC HIGH PARKED OVER HUDSON BAY IS FCST TO EXERT CONSIDERABLE INFLUENCE WITH ITS LOW LEVEL EASTERLY FLOW. FOR NOW WILL USE PROB30 AT MOST SITES UNTIL DETAILS BECOME MORE CLEAR. LATEST HI RESOLUTION MODELS SUGGEST AFTER INITIAL MOVEMENT INTO SWRN CWA...THE LEADING BAND OF RAIN/TRW WILL DISSIPATE AS IT MOVES EAST INTO DRIER AIR. && .PRELIMINARY POINT TEMPS/POPS... DLH 60 53 68 51 / 90 90 30 30 INL 73 59 79 56 / 80 80 40 30 BRD 74 64 85 61 / 90 80 20 20 HYR 77 62 78 58 / 70 90 30 30 ASX 74 56 65 50 / 60 80 40 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR MNZ037. WI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR WIZ001. LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ141>147. && SHORT TERM...BJT LONG TERM...MELDE AVIATION...CANNON
Hazardous weather outlook, Jun 18, 10:20 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1020 PM CDT WED JUN 18 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1020 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE SOUTHWESTERN PART OF THE AREA LATE TONIGHT. THESE STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS IN THE BRAINERD LAKES REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE NORTHLAND THURSDAY AND THURSDAY NIGHT. WIDESPREAD RAINFALL AMOUNTS OF 0.75 TO 1.25 ARE POSSIBLE...WITH THE HIGHER AMOUNTS ACROSS THE SOUTH. THIS RAINFALL IS LIKELY TO AGGRAVATE FLOODING THAT IS ALREADY ONGOING...OR INITIATE FLOODING IN AREAS THAT ARE PRONE TO FLOODING. SEVERE STORMS ARE NOT EXPECTED THURSDAY...BUT THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND...BUT WITH LESS COVERAGE EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-191130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1020 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT BREEZY EAST WINDS AND WAVES OF 4 TO 6 FEET WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE FOR ADDITIONAL INFORMATION ON SMALL CRAFT ADVISORIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WESTERN LAKE SUPERIOR THURSDAY AND THURSDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. STRONG NORTHEAST WINDS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED. DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE ON LAKE SUPERIOR BEACHES THURSDAY DUE TO POTENTIALLY HIGH SURF AND THE RISK OF RIP CURRENTS. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND...AND THEN TAPER OFF EARLY NEXT WEEK. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:04 PM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 26 min |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.